Water and urinating

Hi. Just recovered from a serious asthma attacks last month. I'm getting better now (thank God). I live in a tropical country. My doctor prescribed me two puffs of symbicort in the morning and 2 puffs at night I also take montelukast. Now my concern is, Ive observed that even I drink lots of water I dont use the bathroom often. Is it just normal?

9 Replies

  • Sometimes the older type antihistamine drugs can cause anticholinergic symptoms which should make sure you continue to drink plenty of water. Don't think the symbicort or Montelukast had anything to do with that. You might need to have meds reviewed or a health check for any other problems. Speaking as severe asthma sufferer and nurse and research I've done on the many drugs I take for various reasons.

  • Thanks for your reply matti. Its going normal now. My concern now is about the side effects of asthma meds ive read they can cause osteoporosis using for a long period of time.

  • Prednisolone can cause osteoporosis when taken for long periods. I am 54 and been on it most of my life on and off and 2013-2015 permanent. I've had bone density scan and normal. I do however have extremely thin skin but due to piling on steroid cream in childhood when they didn't know side effects as well as oral steroids. Inhaled steroids as in Inhalers arts better with less side effects, it's just finding the ones that suit you. I'm sorry if I don't get back but find it hard to find my way around forums, just found Facebook!! Good luck hun xx

  • I used symbicort right now. 2dose twice daily. im glad to know that inhaled steroids has lesser side effects as you said. I just started using it april up to now. Anxiety is what triggers my asthma. Sigh. Its my first time to encounter this kind of health battle

  • Whats your facebook account. I hope we can be friends there

  • Edelyn I'm sorry I use a different name on Facebook. Purely because I worked for 30 years as a registered mental nurse in the NHS who cared for people who had committed murder, paedophilia and severe personality disordered offenders. I hope you can understand not even my close friends know I'm on there only 4 people. I don't use it to chat it was to know how to apply for pip and esa until I was well enough to return to some work hopefully next year after knee surgery as well as my asthma being worse and hope to be stable as well as depression. I am happy to speak on here but please don't be offended as I don't really do Facebook, just read about how benefits work in the hope of getting help for a while. Its hard as people think I'm odd as Facebook is just a means to an and for me, and points me in the direction of what I should research. We can keep up to date on here though x

  • Interesting - not something that I noticed particularly when I was on similar regime. Sleeping was different, night time loo run was slightly different (I have to admit to being a certain age!), but only in the sense that it was at a different time - but this was the Montelukast affecting sleep and this is well understood..... Do you notice other 'functions' being normal? As this is another way out for the water....

  • Mark, I've been on Montelukast for about 10 months now. I have never had absolutely any change in my sleeping patterns. I am telling you this because a lot of people complain of less or worse sleep while on them. I didn't use to go the toilet all that differently than before that but because of my CS treatment I gained a lot of weight and started taking draining products to reduce the retained water so that made me pee a lot more. But not the Montelukast or the CS.

  • Hi mark everything's normal now I guess. Thank you for your reply

You may also like...